Jump to content


Photo

could someone explain gleevec fog to me_


  • Please log in to reply
8 replies to this topic

#1 nadee546

nadee546

    New Member

  • Members
  • Pip
  • 0 posts

Posted 31 July 2010 - 09:01 PM

It's been four months since starting on gleevec. I have had a difficult time with muscle and joint pain__I can't do hardly any of the activities that I did prior to diagnosis. It's either the pain in my legs and now my arms that sometimesI feel if I go another step I will fall. And the fatigue is something I don't know how to handle anymore. Now I just feel something is wrong in my brain---all four oars are not hitting the water!!! I don't know how to describe it but its just not me. I used to be good at writing, multitasking, functioning independently now I can't pay the bills on time. Whats wrong with me?? Is this just the way I'm going to be? I'm crying right now I don't know what is happening. This is the only place I feel I can turn to --maybe there is someone out there who understands. Have I lost my mind?? Thank you so very much ___blessings to all of you.       Nadee



#2 HeatherZ

HeatherZ

    New Member

  • Members
  • Pip
  • 0 posts

Posted 31 July 2010 - 09:15 PM

Big hugs to you Nadee.... you have not lost your mind.  I know exactly how frustrated the fog makes you feel.  I too was always very good at keeping things together and now I celebrate being able to run into the grocery store and remembering everything I went in for.  (this week it was just hamburger buns and bread but even the smallest acheivement is worth celebrating!)  I know there are many people that have posted about brain fog while taking G and also as an effect of the CML itself.  Hang in there.  I don't know if it gets better over time but if not we can commiserate together, if we remember. just kidding - I have found that humor helps with my frustration.   (I've been on G for 4 months also.)

Heather



#3 janne

janne

    Member

  • Members
  • PipPip
  • 16 posts

Posted 31 July 2010 - 10:14 PM

We definitely understand you !  You have not lost your mind.  The fog you experience is certainly annoying and it is also discouraging as it appears to hinder your daily life, but  it will diminish over time.  In the beginning for me, (18 months ago)  I remember not wanting to drive a simple 4 blocks after working because I just felt incapable. I asked my husband to drive me on many errands that were just short distances.   I felt my reflexes would not allow me to respond appropriately.  My body felt heavy.  I never felt "ready" to get up in the morning.  I remember going to the grocery store was a chore because I would walk around trying to remember what I came in for, and sometimes I would leave with only two things, knowing I needed more.  I cut back my days at work some weeks as I felt I couldn't concentrate as well.  It did get better.  I do have some degree of it, but nothing like in the beginning.  I do still have to concentrate on remembering things, but I do feel like those symptoms have improved.         Be encouraged that you will feel better over time, you too Heather Z. !!  You are not alone in this.  Hang in there !  Janne


Dx'd: 8/2008. Started Gleevec 400 mg 11/08. 

Drug break 2011.

Started Tasigna 4/11 450 mg.

Reduction to 300 mg Tasigna 1/2012.

PCRU 9/2012.

12/2012 Detectable.

PCRU 4/2013 through 3/2015. (Reduced to 150 mg 7/2014)

12/2015  ? slightly detectable at probably less than 0.01% per Mayo Clinic.

4/2016 PCRU. Still at 150 mg Tasigna.

 

CESSATION: stopped treatment 7/20/2017. 

9/6/2017:  barely detectable at 0.01%. 

12/11/2017: PCR at 0.09% (did not do the monthly PCR testing.) 

12/18/2017: Inevitable call from Onc. Started back on Tasigna at 150 mg. (Considering Sprycel low dose.) 


#4 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 01 August 2010 - 12:56 PM

My dx was such a shock in the beginning.  It was so emotionally devistating for me.  I had brain fog and many of the things both janne and HeatherZ describe.  Aside from a few of the average Gleevec side-effects, that come and go, the brain fog has disappeared.  I am slowly becoming less absorbed in CML and thinking about it every second.  I have found that time heals if you let it.  It frees you up as you can see how life CAN go on fairly normally, even with a chronic illness (including some nasty side-effects).  I always mention this and you may already be doing this, but I have found a good cognitive behavioral therapist who helps me a lot.  I can get a lot off my chest with her, so I can focus more on my life as it is outside of CML.  I think your brain fog will go away.

I have two little toddlers (1 and 3) and I have found myself multi-tasking once again (8 months later), and more energy (and I am NOT a 20-something).  The begining is very tough.  It is the toughest.  Hang in there.  I will bet that things will get better with time.  And cut yourself some slack.  Take this time to do less and be OK with it (my nails actually started growing because before CML, I was always a maniac and doing everything almost 24/7 full speed ahead----I realize now I was nuts).  I have let my husband help out much more.  He even made breakfast this morning!  He empties the dish washer and does dishes now!  Before I felt I still had to do everything plus have a chronic illness.  Not any more!  I am taking liberties!  So, again, let yourself off the hook for a while.  You can get back on the hook later when you are feeling better.  And I think you will.  



#5 donnadavis

donnadavis

    New Member

  • Members
  • Pip
  • 0 posts

Posted 01 August 2010 - 03:15 PM

I had brain fog very bad but for a short time. It started after I had been on Gleevec for 18 months and my blood test were not going well my onc. raised my dosage to 800mg. It seemed to build up for the next three months. I have always read a lot of books but couldn't concentrate enough to keep track. Readers Digest and National Geographic were beginning to be taxing! I couldn't remember what I was doing long enough to do it. My onc. thought it was depression and wasn't on board with the Gleevec causes brain fog, something about the brain is protected from Gleevec. ( I am not onboard with that!) Anyway after the fog got steadily worse I started to drive the ninety miles for my next appointment and ended up in a town 100 miles away in another direction with no memory of driving there. (Think about that next time you are driving down the interstate !!!) Anyway after dropping back to 400mg the fog went away just like it came , slowly. Fine now, reading again no trips in the twilight zone either!



#6 nadee546

nadee546

    New Member

  • Members
  • Pip
  • 0 posts

Posted 02 August 2010 - 08:39 PM

Oh my God Donna that was so funny about the highway. That is totally me. I was on the highway driving back from visiting our daughter in wisconsin and I missed my exit. I ended up going over 30 miles before I even realized I had done something wrong. My 21/2 hour ride ended up being almost four by the time I got home!!! Thank you for the encouragement.



#7 nadee546

nadee546

    New Member

  • Members
  • Pip
  • 0 posts

Posted 02 August 2010 - 08:48 PM

Good for you Tedsey you need the help and support. I cannot even imagine this happening when my kids were younger I don't know if I could have done it. You must be a very strong person and you are taking steps to make your life rewarding and 'normal'. And a big star to that husband of yours he sounds like a gem. Thank you for your response.    Nadee



#8 donnadavis

donnadavis

    New Member

  • Members
  • Pip
  • 0 posts

Posted 02 August 2010 - 08:57 PM

Thank you so much. You gave me the laugh I needed tonight! Now you realize I am laughing with you not at you. We are definitely

in the same boat, yes! The funny thing is my fourteen year old grandson was with me and he still refuses to ride with me to the mailbox!

                                                                                              It will get  better !

                                                                                                   Donna



#9 nadee546

nadee546

    New Member

  • Members
  • Pip
  • 0 posts

Posted 02 August 2010 - 09:04 PM

Heather humor is great isn't it? Sometimes when I feel really really crappy it's hard to see. But I have really funny stories --some of them make me laugh just thinking about them---some not so funny. Found out today that I'm switching to Tasigna so will let you know if the "fog" follows. Take care Heather              Nadee






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users